MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PG PRO 18G 10CM BASIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PG PRO 18G 10CM BASIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "needle is dull, difficult to puncture vein." additional information received: it was reported "facility uses powerglide pro not the rt reinforced tip.The catheter is possibly fish mouthing when they advance, giving the impression that the needle is dull.".
 
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refx1586 showed two other similar product complaint(s) from this lot number.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of difficult powerglide insertion was confirmed; however, the root cause not identified.The product returned for evaluation was two 18ga x 10cm powerglide pro midline catheters.The first sample (sample 1) comprised just the catheter.The housing assembly was not returned.Light usage residues were observed on the sample and the catheter shaft exhibited curved shape memory.The catheter tip appeared to exhibit deformation.Microscopic inspection of sample 1 confirmed deformation of the catheter tip.A non-complainant needle was inserted through the catheter.The tip of the catheter flared away from the needle shaft.The second sample (sample 2) was received in its original sealed packaging.Sample 2 appeared unremarkable to gross inspection.Microscopic inspection of sample 2 was unremarkable.The catheter tip appeared properly formed and did not deviate from the needle shaft.The used sample exhibited tip deformation that would likely cause resistance during attempted device insertion; however it could not be determined precisely when/how catheter tip damage occurred.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.Potential contributing factors include attempted insertion against resistance, such as into tissue and improper tip formation during device manufacture.The unused sample appeared unaffected.
 
Event or Problem Description

Brand Name
PG PRO 18G 10CM BASIC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key13736901
Report Number3006260740-2022-00753
Device Sequence Number4839305
Product Code FOZ
UDI-Device Identifier00801741110511
UDI-Public(01)00801741110511
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF118100
Device Lot NumberREFX1586
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer04/25/2022
Initial Report FDA Received Date03/11/2022
Supplement Report FDA Received Date04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown